Statins are a very important drug therapy option for patients with high cholesterol and an increased risk for heart disease.  However, there are a myriad of side effects that cause patients to stop taking this drug when it may be essential to their long-term health.  Some of these side effects include liver problems, muscle aches, headaches, fatigue or stomach problems.  The good news for previous statin patients is that a new study by Brigham and Women's Hospital shows that those who go back on a statin have a 90% chance that the side effects they were experiencing will not happen again.  Another option is to try a different statin or a lower dose.  The most important finding of the study is that patients may be able to go back to their original treatment and continue taking steps to reduce their cholesteral and protect against heart disease.  If you have taken a statin, but stopped doing so due to unwanted side effects, you may want to speak with your doctor to see if trying this type of therapy again may be beneficial to your health.

Be the first to comment!
Post a Comment